Cystic Fibrosis News Today Forums Forums Support Groups Adults​ ​With​ ​CF Oh, Prednisone… need I say more?

  • Oh, Prednisone… need I say more?

    Posted by jenny-livingston on March 24, 2021 at 3:00 pm

    After seeing my ENT yesterday, I’m starting a 2 week burst of Prednisone to help with sinus swelling and inflammation. My sinuses haven’t responded as well to Trikafta as my lungs and digestive system have, but that’s a topic for a future post.

    My past experiences with Prednisone haven’t been my favorite. I joked that if Randy, my partner, leaves me in the next two weeks, we’ll know why. (Clearly this is only a joke – the man is an angel has more patience and tolerance in his pinky finger than I do in my entire body.) Prednisone, as those of you who have taken it can likely attest, can have some… shall we say interesting side effects. I lose sleep, I have extreme mood swings, and feel ravenously hungry. Sometimes, depending on the length of the course, these side effects are mild. Other times, they can be pretty rough.

    Here’s to hoping that this course is an easy one and that my family can tolerate me acting like a raging lunatic if that happens to be the case this time around. Hah!

    What is your experience with Prednisone? Do you have these, or other, side effects? If not Prednisone, is there a medication that has interesting (either funny or just plain weird) side effects? 

    paul-met-debbie replied 3 years, 3 months ago 1 Member · 1 Reply
  • 1 Reply
  • paul-met-debbie

    Member
    March 25, 2021 at 10:25 am

    I can really appreciate Prednisone. I take a small dose daily (2.5 mg). It provides a little extra energy. I know it still works, because every now and then, I forget to take it in the morning and get very tired around 1 pm. Then I ask myself “what’s the matter, why am I not starting up today?” and more often than not it is because I forgot the prednisone. Then I have to wait until next day to get my energy back, because taking it later does not work very well.
    I experience no side effects from this small dose. It only works well if I take it in the morning, right after breakfast.

    Once I had a burst of it, took 30 mg daily for a week and then slowly tapered it down to zero in 2 weeks. I just had an antibiotic IV that really helped, but still I had no energy and my doc came up with the idea of the burst. That did the trick to get my energy flowing again. No side effects even then, only more energy which was great. I can’t remember eating more, but in those days I always ate like a bear, so perhaps it did not show. Recently I am also low in energy and asked my doc “what about some more prednisone?” But he is reluctant because all the covid going around, he doesn’t want to compromise my immunity. That sucks. I don’t agree, I think a short burst will not diminish my immunity that fast. Well, I can wait a little longer, less energy = more rest. I take a nap in daytime at least once a day. Works fine, it’s the natural solution.

    Debbie had a burst also a long time ago after having an anafalactic shock (food allergy). It gave her a loooot of energy too, she was jumping up and down the whole day and felt great, without any negative effects.

    Hope your burst is a happy one. If not, it’s a great opportunity to practice mindfulness 😉

Log in to reply.